Tom Osler, Ph.D.

Tom Osler, Ph.D.

Tom Osler, Ph.D.

Tom Osler, Ph.D.

Contact Info
856-256-4500 ext. 53897
Robinson Hall 228K


BS (Physics), Drexel University
PhD (Mathematics), Courant Institute, News York University

Research Expertise:
Fractional derivatives | Complex variables | Special functions

My early work on fractional derivatives included 16 papers that are still being cited today. In the past 20 years I have published over 136 papers in mathematics and physics. Most of these are expository papers, and include topics of historical interest on Euler, the zeta function, number theory, partitions, geometry and other subjects. Over 30 were joint-authored with Rowan students.

Honors and Awards:
The Gary Hunter Mentoring Award presented by the American Federation of Teachers, 2008
The Editorial Excellence Award from the journal “Mathematics and Computer Education”, 2009
The Mathematical Association of America, New Jersey Section, Distinguished Teacher of Mathematics Award, 2009.
Oslerfest: (In honor of my 70th birthday) A two day National Mathematical Conference at Rowan University, 2010.

Member of:
American Mathematical Society
Mathematical Association of America

Recent Publications:
Osler TJ (2016) Bisecting and trisecting the arc of the lemniscate.  The Mathematical Gazette, 100:471-481.

Osler TJ (2016) Iterations for the lemniscate constant resembling the Archimedean algorithm for pi. The American Mathematical Monthly. 123:90-93.

Osler TJ, Jacob W, Nishimura R (2016) An infinite product of nested radicals for log x from the Archimedean algorithm. The Mathematical Gazette. 100:274-278.

Osler TJ (2016) Another look at higher vertical motion. The Mathematical Gazette. 100:517-520.

Osler TJ, Kosior JM (2016) A sequence of good approximations for the period of a pendulum with large amplitude. The Mathematical Scientist 41:40-44.